Antibiotic Drug Recalled Following Adverse Effects

by Medindia Content Team on  August 4, 2006 at 10:12 AM Drug News
RSS Email Print This Page Comment bookmark
Font : A-A+

Antibiotic Drug Recalled Following Adverse Effects
An antibiotic injection used to treat bacterial infection has been recalled by the Chinese Ministry of Health following reports of adverse drug reaction to the injection.

The injection produced by a company in the eastern province of Anhui has reportedly led to the death of a six-year-old girl from Harbin. The girl suffering from common cold was given an intravenous injection of clindamycin phosphate glucose injection, but developed high fever within 20 minutes of the injection. The girl went into coma and died.

Sun Pengli, director of Pharmaceuticals Side Effects Monitoring Center of Harbin City said, "based on all materials we have gathered, a preliminary judgment can be made that the girl was killed due to the injection of the clindamycin phosphate glucose produced by the Anhui Huayuan Worldbest Biology Pharmacy Co."

Many patients in five other provinces treated with this injection have also reported symptoms ranging from chest distress to anaphylactic shock.

Following this, the Ministry of Health has ordered that all batches of clindamycin phosphate glucose injections produced by this company in the past two months be suspended from use immediately. The ministry has issued a circular asking medical and health organizations not to purchase the injections made by the above-mentioned company and have also asked the organizations to arrange medical workers to closely monitor patients who have had the injections and shown serious clinical symptoms.

Questions about drug safety have been raised after the use of fake and poor-quality products has killed dozens of people in China in recent years and sparked widespread public fury about food and drug safety. Negligent officials and frequent scandals on businesses obsessed with making profits have been blamed by Chinese media as being responsible for this.


Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Drug Toxicity Signature Drug Toxicity Drug Resistance - Antibiotic Resistance 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive